Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2002, 6:54 PM CDT for Marion County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2002, 6:54 PM CDT (23:54 UTC)
- Expired
- Jul 12, 2002, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Marion County, TX
The radar
The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS54 KSHV 122354 SVRSHV TXC315-130045- /NEW.KSHV.SV.W.0235.122352-130045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST TEXAS * UNTIL 745 PM CDT * AT 652 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN MARION COUNTY...OR ABOUT 8 MILES WEST OF VIVIAN...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST TEXAS UNTIL 745 PM CDT. LAT...LON 3286 9427 3274 9411 3282 9408 3287 9421
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI JUL 12 2002 LINE OF CONVECTION ASSOCIATED WITH UPPER LEVEL TROF IS MOVING SOUTHEAST ACROSS EASTERN OKLAHOMA THIS AFTERNOON. SOUTHERN TWO THIRDS OF CWA EXPERIENCING DAILY CONVECTION...MOSTLY CAUSED BY AFTERNOON HEATING. THE NORTHERN PART OF CWA HAS BEEN CONVECTION FREE SO FAR...AS CLOUD COVER THIS MORNING STABILIZED THIS AREA. MOST OF THE DAILY CONVECTION WILL DIMINISH AFTER SUNSET...HOWEVER THE LINE OF CONVECTION MOVING ACROSS OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST INTO CWA. SO WILL CONTINUE WITH CHANCE POPS THROUGHOUT THE TONIGHT PERIOD. UPPER TROF MOVING SOMEWHAT SLOWER THAN MODELS HAD SHOWN YESTERDAY...AND NOW MODELS SEEM TO BE IN AGREEMENT THAT WEAK TROF WILL REMAIN THROUGH THIS WEEKEND. SLIGHTLY DRIER AND NOT QUITE AS HOT AIRMASS WILL INCH INTO NORTHERN ZONES SATURDAY...BUT REMAINDER OF AREA WILL STAY QUITE HUMID. ADDITIONAL CLOUD COVER ON SATURDAY WILL HOLD TEMPS IN AT LEAST THE LOWER 90S SOUTH...WITH UPPER 80S NORTH. BY SUNDAY MOST OF CWA SHOULD BE A COUPLE DEGREES COOLER... BUT WITH UPPER TROF STILL LINGERING AND PRECIP WATER STILL HIGH ...SCATTERED CONVECTION EXPECTED. TROF FINALLY MOVES OFF EAST COAST ON MONDAY...BUT LEAVES CUTOFF CIRCULATION OVER THE RED RIVER VALLEY OF NORTHWEST TEXAS. THUS SCATTERED CONVECTION WILL CONTINUE INTO FIRST HALF OF NEXT WEEK...UNTIL UPPER RIDGE BUILDS IN FROM THE EAST ON WEDNESDAY. WILL LOWER POPS TO 20 ON WEDNESDAY AND DROP FOR THURSDAY AND FRIDAY ALONG WITH HIGHER AFTERNOON TEMPS. PRELIMS... SHV 074/094 072/089 4433 MLU 074/093 072/089 4433 TXK 074/090 070/088 5433 TYR 074/093 072/088 4433 LFK 074/094 072/090 4433 .SHV...NONE. 14
In the hours before
Local storm report, Jul 12, 5:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
545 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 4 S WODEN TX WIND DAMAGE
07/12/02 NACOGDOCHES TREES DOWN. REPORTED BY
TRAINED SPOTTER.
0412 PM 5 NW CARTHAGE TX .75 INCH HAIL
07/12/02 PANOLA REPORTED BY THE PUBLIC.
0435 PM MANY LA WIND DAMAGE
07/12/02 SABINE SEVERAL TREES AND
POWERLINES DOWN. REPORTED
BY LAW ENFORCEMENT.
0445 PM 9 N HEMPHILL TX WIND DAMAGE
07/12/02 SABINE TREES DOWN ON HWY 21.
REPORTED BY LAW
ENFORCEMENT.
0445 PM 4 N PINELAND TX WIND DAMAGE
07/12/02 SABINE LARGE TREE DOWN ACROSS
HWY 1. REPORTED BY LAW
ENFORCEMENT.
0505 PM 3 N LOGANSPORT LA WIND DAMAGE
07/12/02 DE SOTO TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0510 PM GLOSTER LA .75 INCH HAIL
07/12/02 DE SOTO REPORTED BY LAW
ENFORCEMENT.
22Local storm report, Jul 12, 6:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
633 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 3 E GENOA AR 1.00 INCH HAIL
07/12/02 MILLER REPORTED BY SPOTTERSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 28 min |
| Jul 12, 3:58 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 32 min |
| Jul 12, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 54 min |
| Jul 12, 4:39 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.